| Catalog Number |
301-05-01 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
Event or Problem Description
As reported, during the impaction of a preserve stem broach, the doctor suddenly stopped and had a piece of the broach handle in his hand.The piece came off of the side of the broach handle, not the broach.He did not believe that there was a retractor pressing against the broach handle at the time of impaction.He removed the piece of metal, and continued to impact to the next size broach, using the same broach handle with no issues.He finished the case with the same broach handle and had no other issues.I am returning the broach handle for further inspection.There was no harm done to the patient.Patient was last known to be in stable condition following the event.The device will return for evaluation.
Additional Manufacturer Narrative
Section h10: (d4) lot number: 148735002.(h3) the most probable root cause of the reported event is design-related.The handle body subcomponent 301-300- 01 is a single body construction.However, the bridge feature that is fracturing is relatively thin (.035) and thus potentially susceptible to fracture.
Additional Manufacturer Narrative
The complaint device was evaluated, and the reported event was confirm.The evaluation identified (high level observation that led them to associate the device with the capa: "the instrument was fractured").A definitive root case was unable to be determined at this time; however, further investigation into the reported event is being conducted through our capa process.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.